MAUDE Adverse Event Report: BAUSCH + LOMB MICS SIL I/A HDP 45° STELL; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICS SIL I/A HDP 45° STELL; UNIT PHACOEMULSIFICATION
Model Number 85915ST
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported the surgeon noticed fibers found on the i/a handpiece were in the anterior chamber.No medical intervention/treatment required.
 
Additional Manufacturer Narrative
This investigation is ongoing.
 
Additional Manufacturer Narrative
The complaint samples (b)(4) mics capsule guard i/a handpieces from lot no.740573) were returned for investigation.One unit was unused and still inside the sealed peel-back tray, the other sample was loose in a ziploc bag with no transport protection.The foreign body was not returned.During the visual inspection, dried bss crystals were found inside the silicone sleeve of the used handpiece.The needle was bent.However, the sleeve was not damaged as a result.No fibers or other particles were detected.In conclusion, despite the damaged needle, the reported problem could not be duplicated.Both the needle and silicone sleeve of the unused sample were undamaged.No fibers or any other kind of particles and foreign material could be detected.Therefore, the root cause of the alleged issue could not be determined.The sterilization and lot history records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction: d4 expiration date.

Brand Name
MICS SIL I/A HDP 45° STELL
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB GMBH
mk:lilienthalstr.16.18
eppelheim UK:69 214
GM   UK:69214
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key20532335
Report Number0001920664-2024-00132
Device Sequence Number6681571
Product Code HQC
UDI-Device Identifier24058935000510
UDI-Public(01)24058935000510(17)270822(10)740573
Combination Product (Y/N)N
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85915ST
Device Lot Number740573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/15/2024
12/11/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/22/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown